Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 71, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Dec 6, 2004, 1:02 PM CST for 4 counties in Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2004, 1:02 PM CST (19:02 UTC)
- Expired
- Dec 6, 2004, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 061903
FFWHUN
ALC077-079-083-089-070100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
102 PM CST MON DEC 6 2004
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN NORTHWEST ALABAMA
LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA
MADISON COUNTY IN NORTH CENTRAL ALABAMA
LAWRENCE COUNTY IN NORTHWEST ALABAMA
* UNTIL 700 PM CST
* AT 1257 PM CST...WEATHER SERVICE RADAR INDICATED MODERATE TO HEAVY
RAIN ACROSS MUCH OF LAUDERDALE...LIMESTONE...AND MADISON
COUNTIES...AND ACROSS THE NORTHERN SECTIONS OF LAWRENCE COUNTY.
RAINFALL OF ONE TO TWO INCHES FELL IN THE WARNED AREA LAST
NIGHT...AND MANY COMMUNITIES HAVE SEEN ANOTHER ONE TO TWO INCHES
SINCE THEN. CREEKS AND STREAMS ARE RUNNING AROUND BANKFULL...AND
MAINLY STANDING WATER HAS BEEN REPORTED ON SOME STREETS.
ADDITIONAL RAINFALL COULD PUSH THESE CREEKS AND STREAMS OVER THEIR
BANKS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW-LYING AND
POOR DRAINAGE AREAS IS ALSO LIKELY
* SOME LOCATIONS AFFECTED INCLUDE...
ARDMORE...ATHENS...FLORENCE...GURLEY...HARVEST...HUNTSVILLE...
LEXINGTON...MADISON...MERIDIANVILLE...MOULTON...NEW MARKET...
NORTH COURTLAND...ROGERSVILLE...AND TOWN CREEK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. AS LITTLE AS SIX INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE. TWO FEET OF MOVING WATER CAN FLOAT MOST
VEHICLES...INCLUDING S U VS AND PICKUP TRUCKS. VEHICLES CAUGHT IN
RISING WATER SHOULD BE ABANDONED.
LAT...LON 3499 8635 3452 8636 3459 8659 3461 8682
3473 8714 3434 8712 3433 8753 3456 8753
3465 8748 3465 8745 3476 8741 3482 8745
3483 8757 3477 8785 3490 8797 3500 8816
$$
JE/233 follow-up statements
000
WGUS74 KHUN 062055
FFSHUN
ALC033-077-079-083-089-070100-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 PM CST MON DEC 6 2004
...A FLASH FLOOD WARNING CONTINUES FOR LAUDERDALE...LIMESTONE...
MADISON...COLBERT AND LAWRENCE COUNTIES UNTIL 700 PM CST...
AT 255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER MUCH OF LAUDERDALE...LIMESTONE...
MADISON...COLBERT...AND LAWRENCE COUNTIES. RAINFALL OF ONE TO TWO
AND A HALF INCHES HAS FALLEN SINCE 9 AM...WITH ANOTHER ONE TO TWO
INCHES BEFORE THAT. WITH THIS MUCH WATER HAVING FALLEN...ANY
ADDITIONAL RAINFALL IS LIKELY TO CAUSE FLOODING PROBLEMS. MANY
CREEKS AND STREAMS ARE AT OR ABOVE BANKFULL.
IN LAUDERDALE COUNTY...NUMEROUS COUNTY ROADS ARE CLOSED AND THE
UNDERPASS OF HIGHWAY 20 AT HIGHWAY 43 NEAR MCFARLAND PARK HAS
ALREADY BEEN CLOSED. IN COLBERT COUNTY...A PORTION OF HIGHWAY 247
WAS CLOSED DUE TO A LANDSLIDE...AND PORTIONS OF HIGHWAY 133 IN
MUSCLE SHOALS WERE UNDER WATER.
IN MADISON COUNTY...SEVERAL ROADS ARE FLOODED OFF HIGHWAY 72 EAST OF
CHAPMAN MOUNTAIN. FLOODING IS OCCURRING IN LOW LYING AREAS AND MANY
CREEKS AND STREAMS ARE AT OR ABOVE BANKFULL.
THIS SHOULD NOT BE CONSIDERED A COMPLETE LIST OF FLOODED AREAS.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE TENNESSEE RIVER AT
FLORENCE IN LAUDERDALE AND COLBERT COUNTIES...AND FOR THE BIG NANCE
CREEK AT COURTLAND IN LAWRENCE COUNTY. CONSULT RIVER FLOOD WARNINGS
AND STATEMENTS FOR THE LATEST UPDATES AND INFORMATION.
SOME LOCATIONS AFFECTED THROUGH 700 PM CST INCLUDE...
ATHENS...FLORENCE...HARVEST...HUNTSVILLE...MERIDIANVILLE...MOULTON...
COURTLAND...TOWN CREEK...AND SURROUNDING AREAS.
MOST FLOODING DEATHS ARE VEHICLE RELATED. NEVER ATTEMPT TO DRIVE OR
WALK ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ABANDON VEHICLES
THAT STALL OR BEGIN TO FLOAT. MOVE TO HIGHER GROUND TO ESCAPE THE
FLOOD.
REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO THEY CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3500 8633 3454 8634 3456 8680 3471 8710
3432 8714 3434 8754 3458 8753 3459 8818
3503 8821
$$
JE/23000
WGUS74 KHUN 062159 CCA
FFSHUN
ALC033-077-079-083-089-070100-
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 PM CST MON DEC 6 2004
...A FLASH FLOOD WARNING CONTINUES FOR LAUDERDALE...LIMESTONE...
MADISON...COLBERT AND LAWRENCE COUNTIES UNTIL 700 PM CST...
AT 255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER MUCH OF LAUDERDALE...LIMESTONE...
MADISON...COLBERT...AND LAWRENCE COUNTIES. RAINFALL OF ONE TO TWO
AND A HALF INCHES HAS FALLEN SINCE 9 AM...WITH ANOTHER ONE TO TWO
INCHES BEFORE THAT. WITH THIS MUCH WATER HAVING FALLEN...ANY
ADDITIONAL RAINFALL IS LIKELY TO CAUSE FLOODING PROBLEMS. MANY
CREEKS AND STREAMS ARE AT OR ABOVE BANKFULL.
IN LAUDERDALE COUNTY...NUMEROUS COUNTY ROADS ARE CLOSED AND THE
UNDERPASS OF HIGHWAY 20 AT HIGHWAY 43 NEAR MCFARLAND PARK HAS
ALREADY BEEN CLOSED. IN COLBERT COUNTY...PORTIONS OF HIGHWAY 133 IN
MUSCLE SHOALS WERE UNDER WATER. IN FRANKLIN COUNTY...A PORTION OF
HIGHWAY 247 WAS CLOSED DUE TO A LANDSLIDE NEAR MILE MARKER 5.
IN MADISON COUNTY...SEVERAL ROADS ARE FLOODED OFF HIGHWAY 72 EAST OF
CHAPMAN MOUNTAIN. FLOODING IS OCCURRING IN LOW LYING AREAS AND MANY
CREEKS AND STREAMS ARE AT OR ABOVE BANKFULL.
THIS SHOULD NOT BE CONSIDERED A COMPLETE LIST OF FLOODED AREAS.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE TENNESSEE RIVER AT
FLORENCE IN LAUDERDALE AND COLBERT COUNTIES...AND FOR THE BIG NANCE
CREEK AT COURTLAND IN LAWRENCE COUNTY. CONSULT RIVER FLOOD WARNINGS
AND STATEMENTS FOR THE LATEST UPDATES AND INFORMATION.
SOME LOCATIONS AFFECTED THROUGH 700 PM CST INCLUDE...
ATHENS...FLORENCE...HARVEST...HUNTSVILLE...MERIDIANVILLE...MOULTON...
COURTLAND...TOWN CREEK...AND SURROUNDING AREAS.
MOST FLOODING DEATHS ARE VEHICLE RELATED. NEVER ATTEMPT TO DRIVE OR
WALK ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ABANDON VEHICLES
THAT STALL OR BEGIN TO FLOAT. MOVE TO HIGHER GROUND TO ESCAPE THE
FLOOD.
REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO THEY CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3500 8633 3454 8634 3456 8680 3471 8710
3432 8714 3434 8754 3458 8753 3459 8818
3503 8821
$$
JE/23000
WGUS74 KHUN 062303
FFSHUN
ALC033-077-079-083-089-070100-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
500 PM CST MON DEC 6 2004
...A FLASH FLOOD WARNING CONTINUES FOR LAUDERDALE...LIMESTONE...
MADISON...COLBERT AND LAWRENCE COUNTIES UNTIL 700 PM CST...
AT 500 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER MOST OF LAUDERDALE...LIMESTONE...
MADISON...COLBERT AND LAWRENCE COUNTIES. RAINFALL AMOUNTS ONE TO
TWO INCHES HAVE FALLEN SINCE 2 PM...WITH AN ADDITIONAL INCH OF
RAINFALL EXPECTED THIS EVENING. FLOODING AND FLASH FLOODING WILL
CONTINUE ACROSS THESE AREAS THIS EVENING AS THE GROUND REMAINS
SATURATED. WITH AREA CREEKS AND STREAMS AT OR ABOVE BANKFULL...
WIDESPREAD FLOODING PROBLEMS WILL BE LIKELY TONIGHT.
AT 450 PM CST...MADISON COUNTY EMERGENCY MANAGEMENT OFFICIALS
REPORTED NUMEROUS ROADS ARE UNDERWATER ACROSS NORTHERN PORTIONS OF
THE COUNTY...MAINLY NORTH OF HIGHWAY 72. SPORADIC FLOODING HAS ALSO
BEEN REPORTED IN THE CITY OF HUNTSVILLE.
IN LIMESTONE COUNTY...SEVERAL ROADS WERE REPORTED UNDERWATER.
THIS SHOULD NOT BE CONSIDERED A COMPLETE LIST OF FLOODED AREAS.
RIVER FLOOD WARNINGS ARE ALSO IN AFFECT FOR THE TENNESSEE RIVER AT
FLORENCE AND WHITESBURG...AND FOR THE BIG NANCE CREEK AT COURTLAND
IN LAWRENCE COUNTY. PLEASE CONSULT THE LATEST RIVER FLOOD WARNINGS
FOR THE LATEST INFORMATION.
SOME LOCATIONS AFFECTED THROUGH 700 PM CST INCLUDE...ATHENS...
FLORENCE...HARVEST...HUNTSVILLE...MERIDIANVILLE...MOULTON...
COURTLAND...TOWN CREEK...AND SURROUNDING AREAS.
MOST FLOODING DEATHS ARE VEHICLE RELATED. NEVER ATTEMPT TO DRIVE OR
WALK ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ABANDON VEHICLES
THAT STALL OR BEGIN TO FLOAT. MOVE TO HIGHER GROUND TO ESCAPE THE
FLOOD.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3495 8636 3452 8638 3468 8708 3434 8729
3460 8760 3460 8805 3498 8806
$$
PBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 6, 10:40 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Dec 6, 10:40 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1040 AM CST MON DEC 6 2004 .DISCUSSION... BAND OF WARM ADVECTION PRECIP CONTINUES TO PUSH NORTHWARD ACROSS THE TENNESSEE VALLEY. MODERATE TO HEAVY RAINFALL MAINLY AFFECTING COUNTIES IN THE NORTHWEST...WHERE A COUPLE OF FFWS HAVE ALREADY BEEN NEEDED. WARM FRONT CONTINUES TO LIFT NORTHWARD...AS DEWPOINTS HAVE CLIMBED INTO THE 60S AT SEVERAL LOCATIONS ACROSS THE AREA...INCLUDING 63 AT KMSL AND 61 AT KHSV. HAVE ALREADY UPDATED THIS MORNING TO EXPAND FLOOD WATCH TO BE IN EFFECT TODAY FOR ALL COUNTIES...AND RAISED POPS TO 100 FOR ALL AREAS. AFTER THIS INITIAL BAND MOVES THROUGH...THERE WILL BE A BRIEF BREAK FROM THE RAIN IN MOST AREAS. ANOTHER BAND IS EVIDENT ON RADAR ACROSS CENTRAL MS...SO CURRENT THINKING IS TO LEAVE POPS AS IS FOR NOW. ANTICIPATE MAIN BREAK WILL BE LATER THIS AFTERNOON...AFTER WARM FRONT PUSHES FURTHER NORTHWARD INTO TENNESSEE. WITH RAIN CONTINUING OFF AND ON THROUGH MOST OF THE DAY...POTENTIAL FOR STRONGER STORMS DOESNT APPEAR TO BE AS MUCH OF A CONCERN FOR THIS AFTERNOON. WITH CURRENT TEMPS ALREADY IN THE LOW 60S IN MANY AREAS...CURRENT FORECAST HIGHS IN THE UPPER 60S LOOKS REASONABLE FOR MOST AREAS AS WARM FRONT MOVES THROUGH. MAY NEED TO LOWER HIGHS A BIT IN THE EAST...WHERE CURRENT TEMPS ARE MAINLY IN THE MID 50S...AND WARM FRONT WILL BE LATER MOVING THROUGH. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH THROUGH NOON TUE. TN...FLOOD WATCH THROUGH NOON TUE. && 24
Hazardous weather outlook, Dec 6, 5:03 AM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 503 AM CST MON DEC 6 2004 ALZ001>010-016-TNZ076-096-097-061900- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 503 AM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... A WARM FRONT STRETCHES FROM NORTHERN MISSISSIPPI TO CENTRAL ALABAMA...AND WILL PUSH NORTHEASTWARD. THIS WILL HELP TO BRING CLUSTERS OF SHOWERS AND THUNDERSTORMS TODAY...MAINLY WEST OF I65. AREAS FROM WATERLOO TO RED BAY WILL SEE THE MOST RAIN TODAY. THERE WILL BE SOME INSTABILITY ALONG WITH STRONG WIND PROFILES TO PRODUCE ISOLATED SUPERCELLS MONDAY EVENING. IT STILL APPEARS THAT INSTABILITY WILL BE LIMITED...WHICH SHOULD PRECLUDE A WIDESPREAD SEVERE WEATHER OUTBREAK. A MUCH MORE PRIME AREA FOR TORNADOES EXISTS OVER MISSISSIPPI...LOUISIANA AND WESTERN TENNESSEE. WE EXPECT A SQUALL LINE TO APPROACH THE SHOALS AREA AROUND 230 AM AND BRING A LINE OF 40 TO 70 MPH WINDS ACROSS THE TENNESSEE VALLEY. BESIDES DAMAGING WINDS...THE MAIN HAZARD WILL BE WITH LOCALLY HEAVY RAINFALL...WHERE 1 TO 3 INCHES OF RAIN IS EXPECTED THROUGH NOON ON TUESDAY. WITH THE GROUND NEARLY SATURATED FROM THE RAIN OVER THE LAST 2 WEEKS...FLOODING IS LIKELY IN LOW LYING AREAS AND ALONG CREEKS... STREAMS AND SOME RIVERS. FLOOD WATCHES HAVE BEEN POSTED ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... A COLD FRONT WILL BE APPROACHING I65 BY MID MORNING...AND HELP PUSH A LINE OF SHOWERS AND THUNDERSTORMS THROUGH THE VALLEY DURING THE MORNING. SOME OF THESE STORMS WILL CONTAIN LOCALLY HEAVY RAIN AND DAMAGING WINDS. THE MORNING COMMUTE WILL BE WET...WITH ISOLATED RUNOFF AND FLOODING PROBLEMS. DRIER WEATHER WILL RETURN BY TUESDAY AFTERNOON. ANOTHER ROUND OF RAINFALL WILL BE POSSIBLE BY LATE IN THE WEEK AS ANOTHER STORM SYSTEM APPROACHES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THROUGH TUESDAY MORNING. JDG
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 8:37 AM CST | Flash Flood Warning | HUN | Franklin | 4 hr |
| Dec 6, 10:27 AM CST | Flash Flood Warning | HUN | Colbert | 4 hr |
| Dec 6, 12:30 PM CST | Flash Flood Warning | HUN | Franklin | 5 hr |
| Dec 6, 2:30 PM CST | Flash Flood Warning | HUN | Colbert | 5 hr |
| Dec 6, 5:25 PM CST | Flash Flood Warning | HUN | Franklin | 95 min |
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.